Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Jacksonville, FL

January 4, 2015Clay County, Putnam County, Saint Johns County, Florida; Atkinson County, Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 4, 2015, 12:15 PM EST for Clay County, Putnam County, Saint Johns County, Florida; Atkinson County, Coffee County, Jeff Davis County, Georgia. It was in force for 19 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 12:15 PM EST (17:15 UTC)
Expired
Jan 23, 2015, 6:16 PM EST
In force
19 days
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL, Atkinson County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Jacksonville radar (KJAX), 56 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 11:37 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 8:26 AM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 4, 8:26 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
826 AM EST SUN JAN 4 2015

...SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS LATER TODAY
AND THIS EVENING...

.UPDATE...
A LINE OF SHOWERS AND STORMS CONTINUE TO PUSH EAST JUST AHEAD OF
A COLD FRONT...WITH THE LINE EXTENDING FROM JUST SE OF ATLANTA TO
NEAR DOTHAN ALABAMA INTO THE EAST-CENTRAL GULF OF MEXICO AS OD MID
MORNING. GIVEN CURRENT SPEED OF THE LINE...ALONG WITH THE LATEST
HIGH RESOLUTION MODEL OUTPUT...EXPECT THE LINE TO ENTER INTERIOR
SE GA EARLY THIS AFTN...TO NEAR THE SE GA COASTLINE AND JUST WEST
OF JAX BY THIS EVENING. MOST OF NE FL WILL REMAIN DRY UNTIL LATE
AFTN WHEN INITIAL ISOLATED/SCATTERED ACTIVITY WILL DEVELOP AHEAD
OF THE MAIN LINE OF ACTIVITY. WITH THE GREATEST DYNAMICS REMAINING
TO THE NORTH AND WEST OF THE AREA...DO NOT EXPECT ORGANIZED SEVERE
TSTMS...WITH A COUPLE OF STORMS CAPABLE OF PRODUCING GUSTY WINDS
LATER THIS AFTN...ESPECIALLY ACROSS SE GA. NEAR RECORD WARMTH WILL
PREVAIL IN ADVANCE OF THE BOUNDARY TODAY WITH HIGHS IN THE LOWER
80S FOR MOST OF NE FL...WITH 75-80 FOR SE GA.

&&

.AVIATION...
CONDITIONS ARE BEGINNING TO IMPROVE...WITH MOST LOCATIONS AT LOW END]
MVFR. EXPECT FURTHER IMPROVEMENT TO VFR THIS AFTN AHEAD OF A COLD
FRONT. SOUTH WINDS OF 10-15 KT WILL PREVAIL...WITH SOME GUSTS TO
20-22 KT LATE MORNING/AFTN. EXPECT ISOLATED TSTMS THIS AFTN AND
EVENING AS THE FRONT MAKES ITS APPROACH/CROSSING...BUT WILL KEEP
TS WORDING OUT OF THE TAFS FOR NOW.

&&

.MARINE...
WILL CONTINUE THE CAUTION FOR THE OUTER WATERS TODAY WITH MODERATE
SOUTHERLIES AHEAD OF A COLD FRONT. THE FRONT WILL CROSS THE WATERS
TONIGHT WITH SCATTERED/NUMEROUS SHOWERS AND ISOLATED TSTMS. ANOTHER
ROUND OF CAUTION LEVEL CONDITIONS LIKELY IN THE WAKE OF THE FRONT
MONDAY.

RIP CURRENTS: LOW RISK THROUGH MONDAY WITH SIDESHORE TO OFFSHORE
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  44  60  37 /  90  80   0   0
SSI  78  49  58  47 /  70  70   0   0
JAX  82  51  62  43 /  60  70   0   0
SGJ  80  56  60  52 /  40  60  10  10
GNV  80  54  65  45 /  60  70  10   0
OCF  82  57  66  48 /  40  60  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/WALSH
Hazardous weather outlook, Jan 4, 11:40 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST SUN JAN 4 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1140 AM EST SUN JAN 4 2015

...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND EXTREME
NORTHEAST FLORIDA UNTIL 6 PM EST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND
EXTREME NORTHEAST FLORIDA UNTIL 6 PM.

RIVER FLOOD WARNINGS CONTINUE FOR THE SATILLA RIVER AT ATKINSON
AND THE ALTAMAHA RIVER NEAR BAXLEY IN SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

INLAND HARD FREEZES WILL BE POSSIBLE WEDNESDAY AND THURSDAY NIGHTS
NEXT WEEK.

SMALL CRAFT ADVISORY AND GALE WARNING CONDITIONS WILL BE POSSIBLE
WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jan 4, 11:51 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EST SUN JAN 4 2015

GAZ132-133-149-041745-
ATKINSON-COFFEE-JEFF DAVIS-
1151 AM EST SUN JAN 4 2015

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 1245 PM EST...

AT 1151 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF AMBROSE TO 10 MILES WEST OF WILLACOOCHEE TO 32 MILES
SOUTHWEST OF WILLACOOCHEE...MOVING EAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...PRIDGEN...
WILLACOOCHEE...DOUGLAS...BROXTON...SNIPESVILLE...WEST GREEN...
DENTON...HAZLEHURST AND NICHOLLS THROUGH 1245 PM EST. GUSTY WINDS OF
40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3195 8250 3167 8257 3167 8263 3156 8263
      3155 8260 3147 8263 3125 8276 3118 8305
      3127 8304 3133 8307 3140 8314 3147 8316
      3149 8311 3161 8306 3167 8300 3179 8300
      3179 8287 3193 8268 3197 8252
TIME...MOT...LOC 1651Z 250DEG 42KT 3176 8319 3131 8319
          3113 8350

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 1:58 PM ESTSpecial Weather StatementJAXHamilton47 min
Jan 4, 2:52 PM ESTSpecial Weather StatementJAXColumbia23 min
Jan 4, 3:18 PM ESTSpecial Weather StatementJAXBaker, Columbia, Gilchrist, Union42 min
Jan 4, 3:52 PM ESTSpecial Marine WarningJAX19 days
Jan 4, 3:57 PM ESTSpecial Weather StatementJAXAlachua, Baker, Bradford, Gilchrist, Nassau, Union63 min
Jan 4, 4:45 PM ESTSpecial Marine WarningJAX19 days
Jan 4, 4:57 PM ESTSpecial Weather StatementJAXClay, Duval63 min
Jan 4, 5:41 PM ESTSpecial Marine WarningJAX64 min
Jan 4, 6:25 PM ESTSpecial Weather StatementJAXPutnam35 min
Jan 4, 11:51 AM ESTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis54 min
Jan 4, 12:42 PM ESTSpecial Weather StatementJAXAppling, Bacon, Pierce63 min
Jan 4, 12:52 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis, Pierce, Ware38 min
Jan 4, 1:02 PM ESTSpecial Weather StatementJAXAtkinson, Coffee58 min
Jan 4, 1:37 PM ESTSpecial Weather StatementJAXWayne23 min
Jan 4, 2:22 PM ESTSpecial Weather StatementJAXClinch, Pierce, Ware53 min
Jan 4, 2:50 PM ESTSpecial Weather StatementJAXBrantley25 min
Jan 4, 3:17 PM ESTSpecial Weather StatementJAXCamden, Charlton, Glynn43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.